Endometriosis UK
34,006 members30,430 posts

Heavy bleeding and period pains week 4 of Depo Shot

Has anyone else experienced really heavy bleeding and period pains when on the Depo Shot, I had my first shot just over 3 weeks ago to 'tick the box' before getting my referral. I got the shot a week before my period was due and it didn't start, then two days ago BOOM, worse pain and bleeding I have ever experienced, miserable to say the least on top of all the other pain.

5 Replies
oldestnewest

Hi jennies

When I first had the depo jab I bled for about 3 months but then nothing for the 8 years I was on it . I did have it just after having a baby.

Years later and my now sister in law did a paper on depo during her training and it causes all sorts of problems, I blame it for my problems now.

I would advise you not to get another jab and just push for a referral

Beccy xx

Reply

Thank you Beccy, I will definitely not be getting another shot, did you take anything during the 3 months to stop the bleeding?

Jennie x

Reply

Hi

No I wasn't offered anything, just told it was normal, I was 16 and a bit nieve plus there was no internet back theñ.

I hope you get sorted soon

Xx

Reply

I haven't had any problems in to now on the injection no periods and my pain is no way near as bad as it was before I had it

Reply

Yes I have, I was on depo provera for about a year, for me it'd always work for about 4 weeks no period then really heavy and painful bleeding for 6 weeks until my next shot was allowed. I'm on the mirena coil now, if you haven't tried that then I recommend it, especially if you take the pill with it as well, the mirena and pill combined made me have much lighter, regular periods. I hope everything works out for you x

Reply

You may also like...